Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 23, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 27, 2008, 4:12 PM MST for 5 counties in Wyoming. It took effect at Dec 27, 2008, 6:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:12 PM MST (23:12 UTC)
- In effect from
- Dec 27, 2008, 6:00 PM MST
- Expired
- Dec 28, 2008, 3:53 PM MST
- In force
- 22 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 272312 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MST SAT DEC 27 2008 ...HIGH WINDS WILL BE POSSIBLE THIS EVENING THROUGH SUNDAY MORNING IN THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS... .STRONG WEST WINDS ALOFT CROSSING THE ABSAROKA RANGE THIS EVENING THROUGH SUNDAY MORNING WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS IN THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS. WIND GUSTS TO NEAR 60 MPH ARE LIKELY WITH ISOLATED GUSTS TO AROUND 70 MPH UNTIL MIDNIGHT. WYZ002-003-280715- /O.UPG.KRIW.HW.A.0015.081228T0100Z-081228T1900Z/ /O.NEW.KRIW.HW.W.0023.081228T0100Z-081229T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 412 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. PERSONS ACROSS PARTS OF PARK COUNTY WYOMING CAN EXPECT WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH THIS EVENING WITH WIND GUSTS OF 60 TO 70 MPH POSSIBLE. THE MOST FAVORABLE TIME FOR HIGH WIND GUSTS APPEARS TO BE BETWEEN 6 PM THIS EVENING AND MIDNIGHT TONIGHT. RESIDENTS OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS AND TRAVELERS NEAR THESE AREAS SHOULD STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN RIVERTON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-022-030-280715- /O.NEW.KRIW.HW.A.0016.081228T1800Z-081229T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 412 PM MST SAT DEC 27 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. A STRONG PACIFIC STORM SYSTEM WILL INCREASE SURFACE WINDS ACROSS WYOMING THROUGH SUNDAY. AREAS AROUND THE RATTLESNAKE MOUNTAINS TO CASPER CAN EXPECT VERY STRONG WINDS BY SUNDAY AFTERNOON...CONTINUING INTO EARLY MONDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WILL OCCUR ACROSS EAST CENTRAL WYOMING WITH POSSIBLE WIND GUSTS TO NEAR 60 MPH. AGAIN...THIS COULD BE A PROLONGED WIND EVENT THROUGH MONDAY. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO IN REGARDS TO THIS UPCOMING WIND EVENT. $$ KPL
3 follow-up statements
000 WWUS75 KRIW 280332 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 832 PM MST SAT DEC 27 2008 ...HIGH WINDS WILL BE POSSIBLE THROUGH SUNDAY IN THE ABSAROKA RANGE AND ADJACENT CODY FOOTHILLS... .STRONG WEST WINDS ALOFT CROSSING THE ABSAROKA RANGE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS IN THE ABSAROKA RANGE AND THE CODY FOOTHILLS. THE STRONGEST WINDS WILL MOST LIKELY OCCUR OVERNIGHT AND SUNDAY MORNING. WYZ002-003-281300- /O.CON.KRIW.HW.W.0023.000000T0000Z-081229T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 832 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. SUSTAINED WIND OF 50 TO 60 MPH HAS BEEN COMMON THIS EVENING ON HIGHWAY 296 OVER CHIEF JOSEPH PASS. SIMILAR SUSTAINED SPEEDS WITH GUSTS OF 70 TO 80 MPH ARE POSSIBLE THROUGH THE EARLY MORNING HOURS IN THE MOUNTAINS AND AROUND CLARK. THE STRONGEST WINDS OVER THE LOWER ELEVATIONS WILL LIKELY OCCUR IN SOUTHWEST CODY...ALONG HIGHWAY 120 NORTH OF CODY...AND AROUND CLARK. TRAVELERS HEADING NORTH OF CODY ON HIGHWAY 120 AND OVER CHIEF JOSEPH PASS TO SUNLIGHT BASIN SHOULD BE PREPARED FOR STRONG CROSSWINDS THROUGH THE OVERNIGHT HOURS. ANOTHER WIND PRONE AREA IS HIGHWAY 120 SOUTH FROM CODY TO ABOUT MILE MARKER 70. STAY TUNED FOR UPDATES FROM THE NATIONAL WEATHER SERVICE IN RIVERTON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-022-030-281300- /O.EXT.KRIW.HW.A.0016.081228T1800Z-081230T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 832 PM MST SAT DEC 27 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON. A STRONG PACIFIC STORM SYSTEM WILL INCREASE SURFACE WIND ACROSS WYOMING SUNDAY AND MONDAY. AREAS FROM EASTERN SWEETWATER COUNTY TO AROUND CASPER CAN EXPECT VERY STRONG WINDS BY SUNDAY AFTERNOON. THE WINDS MAY HAVE A BRIEF DECREASE SUNDAY NIGHT BEFORE INCREASING AGAIN ON MONDAY AS LOW PRESSURE BEGINS TO FORM EAST OF THE ROCKIES. SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE. THE POTENTIAL EXISTS FOR SLIGHTLY HIGHER SPEEDS TO OCCUR MONDAY AFTERNOON. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO AND WWW.WEATHER.GOV/RIVERTON FOR UPDATES AND POSSIBLE WARNINGS WITH REGARDS TO THIS WIND EVENT. $$
000 WWUS75 KRIW 280911 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 211 AM MST SUN DEC 28 2008 ...HIGH WINDS ARE EXPECTED THIS MORNING THROUGH SUNDAY AFTERNOON IN THE ABSAROKA RANGE AND ADJACENT CODY FOOTHILLS AND IN EASTERN SWEETWATER COUNTY AND THE LOWER ELEVATIONS OF NATRONA COUNTY LATE THIS MORNING THROUGH LATE MONDAY AFTERNOON... .STRONG WEST WINDS ALOFT CROSSING THE ABSAROKA RANGE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS IN THE ABSAROKA RANGE AND THE CODY FOOTHILLS. THE STRONGEST WINDS WILL MOST LIKELY OCCUR IN THE EARLY MORNING HOURS TODAY AND AGAIN THIS AFTERNOON. LOW PRESSURE IN EASTERN WYOMING AND STRONG HIGH PRESSURE IN UTAH AND COLORADO TODAY THROUGH MONDAY WILL GENERATE STRONG SOUTHWEST WIND GUSTS IN EASTERN SWEETWATER COUNTY AND THE LOWER ELEVATIONS OF NATRONA COUNTY LATE THIS MORNING THROUGH LATE MONDAY AFTERNOON. WYZ022-281015- /O.CAN.KRIW.HW.A.0016.081228T1800Z-081230T0000Z/ CASPER MOUNTAIN- 211 AM MST SUN DEC 28 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. STRONG HIGH PRESSURE IN UTAH AND COLORADO AND LOW PRESSURE IN EASTERN WYOMING WILL INCREASE SURFACE WINDS ACROSS CENTRAL WYOMING TODAY THROUGH MONDAY. SOUTHWEST WINDS IN THE CASPER MOUNTAIN AREA WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH LATE THIS MORNING THROUGH LATE MONDAY AFTERNOON. THESE WINDS ARE BELOW HIGH WIND WARNING CRITERIA. THEREFORE...THE HIGH WIND WATCH FOR CASPER MOUNTAIN HAS BEEN CANCELLED. $$ WYZ019-020-030-282300- /O.UPG.KRIW.HW.A.0016.081228T1800Z-081230T0000Z/ /O.EXB.KRIW.HW.W.0023.081228T1800Z-081230T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 211 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG HIGH PRESSURE IN UTAH AND COLORADO AND LOW PRESSURE IN EASTERN WYOMING WILL INCREASE SURFACE WIND ACROSS PORTIONS OF CENTRAL WYOMING LATE THIS MORNING THROUGH MONDAY AFTERNOON. AREAS FROM EASTERN SWEETWATER COUNTY EAST TO NATRONA COUNTY CAN EXPECT STRONG WINDS BY LATE THIS MORNING. THE WINDS MAY HAVE A BRIEF DECREASE SUNDAY NIGHT BEFORE INCREASING AGAIN ON MONDAY AS LOW PRESSURE DEEPENS EAST OF THE ROCKIES. SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED. THE POTENTIAL EXISTS FOR SLIGHTLY HIGHER GUSTS TO OCCUR MONDAY AFTERNOON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-003-282300- /O.CON.KRIW.HW.W.0023.000000T0000Z-081229T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 211 AM MST SUN DEC 28 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SUSTAINED WINDS OF 45 TO 60 MPH OCCURRED SATURDAY EVENING AND CONTINUED THROUGH EARLY THIS MORNING ON HIGHWAY 296 OVER CHIEF JOSEPH PASS. SIMILAR SUSTAINED WIND SPEEDS WITH GUSTS OF 70 TO 80 MPH ARE POSSIBLE THIS MORNING THROUGH LATE THIS AFTERNOON IN THE MOUNTAINS IN AND AROUND CLARK. THE STRONGEST WINDS OVER THE LOWER ELEVATIONS WILL LIKELY OCCUR IN SOUTHWEST CODY...ALONG HIGHWAY 120 NORTH OF CODY...AND AROUND CLARK. TRAVELERS HEADING NORTH OF CODY ON HIGHWAY 120 AND OVER CHIEF JOSEPH PASS TO SUNLIGHT BASIN SHOULD BE PREPARED FOR STRONG CROSSWINDS. ANOTHER WIND PRONE AREA IS HIGHWAY 120 SOUTH FROM CODY TO ABOUT MILE MARKER 70. STAY TUNED FOR UPDATES FROM THE NATIONAL WEATHER SERVICE IN RIVERTON. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ SMITH
000 WWUS75 KRIW 282253 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 353 PM MST SUN DEC 28 2008 WYZ019-020-030-290000- /O.CAN.KRIW.HW.W.0023.000000T0000Z-081230T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...WAMSUTTER 353 PM MST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. SUSTAINED WIND FROM 40 TO 50 MPH WITH GUSTS TO AS HIGH AS 73 MPH OCCURRED OVER THE GREEN MOUNTAINS...RATTLESNAKE RANGE AND WESTERN NATRONA COUNTY AREAS THIS AFTERNOON. STRONG SOUTHWEST WIND WILL CONTINUE OVER PORTIONS OF CENTRAL WYOMING TONIGHT BUT HIGH WIND SPEEDS ARE NO LONGER EXPECTED. AS A RESULT...THE HIGH WIND WARNING FOR THE GREEN AND RATTLESNAKE MOUNTAINS...EASTERN SWEETWATER COUNTY AND NATRONA COUNTY HAS BEEN CANCELED. HIGH WIND IS EXPECTED TO RETURN TO THIS AREA MONDAY AFTERNOON AND EVENING. $$ WYZ002-003-290000- /O.CAN.KRIW.HW.W.0023.000000T0000Z-081229T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 353 PM MST SUN DEC 28 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. SUSTAINED WIND FROM 50 TO 64 MPH WITH HIGHER GUSTS OCCURRED OVER THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TODAY. STRONG WEST TO SOUTHWEST WIND WILL CONTINUE OVER PORTIONS OF NORTHERN WYOMING TONIGHT BUT HIGH WIND SPEEDS ARE NO LONGER EXEXPECTED. AS A RESULT...THE HIGH WIND WARNING FOR THESE AREAS HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 27, 3:24 PM MST, 48 minutes earlier.
Area forecast discussion, Dec 27, 3:24 PM MST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 324 PM MST SAT DEC 27 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON ACTIVE WX PATTERN ACROSS WYOMING. SHORTWAVE RIDGING ALOFT TO BE REPLACED BY MOIST ZONAL FLOW ON SUNDAY. THIS MOISTURE IN THE STRONG ZONAL FLOW WILL RESULT IN PLENTY OF SNOW IN THE WESTERN MOUNTAINS AND INCREASE IN SFC WINDS ACROSS MOST LOWER ELEVATIONS EAST OF THE DIVIDE. FIRST...WEST OF THE DIVIDE. THIS AREA WILL BE AIDED BY GOOD ISENTROPIC LIFT AND DEEP MOISTURE. HAVE TO BELIEVE SNOWFALL WILL BE CONTINUOUS IN THE WESTERN MOUNTAINS AND MOST OF YELLOWSTONE NATL PARK SUNDAY INTO MONDAY AND POSSIBLY TUESDAY. MODELS SHOW GENEROUS QPF OVER THIS REGION...INCLUDING THE WESTERN VALLEYS. HARD TO NAIL DOWN SNOW AMOUNTS AT THIS TIME...BUT WILL LIKELY REACH WARNING CRITERIA FROM THE TETONS TO PARTS OF SALT AND WIND RIVER RANGES. THEREFORE...WILL ISSUE WINTER STORM WATCH FOR MOST OF WESTERN WYOMING BEGINNING SUNDAY AFTERNOON. ISENTROPIC LIFT SHOULD WEAKEN BY LATE MONDAY ACROSS WESTERN WY. AT THE SAME TIME...A VERY SUBSTANTIAL WIND EVENT LOOKS TO BE DEVELOPING IN THE FAVORABLE WIND PRONE AREAS OF THE RIVERTON CWA. A PRONOUNCED UPPER LEVEL JET WILL PUT MOST OF NORTHERN AND CENTRAL WY IN FAVORABLE HIGH WIND SCENARIO...ALTHOUGH STRONGEST WINDS LOOK TO MIX DOWN SUNDAY NIGHT AND MONDAY. HOWEVER...GOOD DOWNWARD FORCING BEGINS DURING THE DAY SUNDAY AS REGION IS UNDER INFLUENCE OF RIGHT FRONT QUADRANT OF H3 JET. THIS IS WHEN 110-120KT JET NOSES INTO NORTHERN WY. H7 WINDS ARE EVEN MORE IMPRESSIVE BY EARLY MONDAY...SPCLY FROM THE MONTANA/WYOMING BORDER TO THE CODY FOOTHILLS. IN FACT...WILL UPGRADE HIGH WIND WATCH TO HIGH WIND WARNING FOR ABSAROKAS AND CODY FOOTHILLS BEGINNING THIS EVENING. CURRENT OBS AND WIND PROFILE WILL KEEP WINDS NEAR OR ABOVE CRITERIA THIS EVENING AND MOST OF TONIGHT FOR THOSE AREAS. WIND DIRECTION EVEN BECOMES MORE FAVORABLE BY SUNDAY AFTERNOON INTO MONDAY FOR HIGH WIND EVENT FROM SOUTHERN WIND RIVER MOUNTAINS TO KCPR. ALTHOUGH WILL HIT WINDS HARD ACROSS THESE WIND PRONE AREAS TONIGHT AND EARLY SUNDAY...WILL GO EVEN STRONGER BY SUNDAY AFTN AND HOIST A HIGH WIND WATCH. THIS WATCH WILL ALSO INCLUDE THE ABSAROKA RANGE AND CODY. OVERALL...ALL MODELS SUPPORT THIS SCENARIO. MOST OF WIND RIVER BASIN SHOULD BE SHELTERED FROM THESE STRONG WINDS THROUGH SUNDAY...BUT MONDAY COULD BE DAY INVERSION IS BROKEN RESULTING IN WINDY DAY JUST ABOUT EVERYWHERE. OTHERWISE...IT WILL BE DRY EAST OF THE DIVIDE WITH THE EXCEPTION OF THE BIG HORN MOUNTAINS. RH FIELDS SUPPORT PTCLDY TO MOCLDY SKIES EAST OF THE DIVIDE INTO TUESDAY. HOWEVER...THE LOWER ELEVATIONS COULD BE MOCLR AT TIMES SUNDAY AND SUNDAY NIGHT DUE TO THE DOWNWARD FORCING/DRYING. AND WITH THE EXCEPTION OF THE WESTERN MOUNTAINS...TEMPS WILL BE AT OR ABOVE NORMAL THROUGH TUESDAY WITH THE DOWNSLOPING WINDS ACROSS THE RIVERTON CWA. WILL LET LATER SHIFTS ADJUST TIMING OF WIND AND SNOW AMOUNTS IF NECESSARY. THIS WILL HAVE TO BE THE CASE FOR THE HIGH WIND WARNING IN ZONES 2-3...SPCLY SINCE WARNING WILL LIKELY NEED TO BE EXTENDED. OTHERWISE...HIGHLIGHTS WILL BE OUT BY LATE THIS AFTN. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY FORECAST FOR THIS PERIOD WEIGHTED HEAVILY TOWARD THE ECMWF...ESPECIALLY IN THE LATER HALF OF THE PERIOD. OMEGA BLOCK REMAINS OVER THE NORTH CENTRAL PACIFIC AND BERING SEA THROUGH THE PERIOD WITH STRONG PROGRESSIVE ZONAL FLOW OVER THE U.S. GFS OPERATIONAL BECOMES INCREASINGLY OUT OF PHASE WITH GEFS MEAN AND ECMWF AS IT ATTEMPTS TO SPLIT SHORTWAVE ENERGY AROUND TOP OF BERING SEA RIDGE AND DOWN WEST COAST OF NORTH AMERICA RATHER THAN THIS ENERGY TAKING THE PATH OF LEAST RESISTANCE BY UNDERCUTTING THIS RIDGE. THEREFORE GFS BRINGS A MUCH STRONGER SHORTWAVE ACROSS AREA THURSDAY. FEW CHANGES MADE TO GOING FORECAST WITH HIGH CHANCE OR LIKELY POPS MAINTAINED ACROSS THE WESTERN MOUNTAINS THROUGH THE PERIOD...WITH THE LOW-END POPS BEHIND SHORTWAVE PASSAGE TUESDAY AND THE HIGH-END POPS AHEAD OF AND WITH SHORTWAVE PASSAGE WEDNESDAY AND WEDNESDAY NIGHT. THIS NEXT SHORTWAVE IS EXPECTED TO DRIVE A COLD FRONT INTO NORTHERN WYOMING THURSDAY WITH SOME LOW POPS ACROSS THE NORTHERN BIG HORN BASIN THROUGH JOHNSON COUNTY. ECMWF SHOWS STRONG WARM AIR ADVECTION ALONG WITH DRYING IN THE WEST FRIDAY AND SATURDAY. HOWEVER FORECAST WAS WEIGHTED MORE TOWARD EARLY JANUARY CLIMATOLOGY MAINTAINING HIGH CHANCE POPS ACROSS THE WEST WITH NEAR OR SLIGHTLY ABOVE SEASONAL TEMPERATURES AND BREEZY TO WINDY CONDITIONS EAST OF THE DIVIDE. && .AVIATION... WIDESPREAD LIGHT TO MODERATE SNOW WILL CONTINUE FAR WESTERN MOUNTAINS AND VALLEYS TONIGHT. THE ASSOCIATED IFR CONDITIONS WILL IMPACT KJAC TONIGHT THROUGH SUNDAY. AREAS OF MVFR CONDITIONS IN LIGHT SNOW ARE EXPECTED FARTHER TO THE EAST...IMPACTING KBPI AND KPNA TONIGHT AND SUNDAY. VFR CONDITIONS WILL PREVAIL EAST OF THE DIVIDE. STRONG TO VERY STRONG WEST/SOUTHWEST WIND WILL CONTINUE OVER THE HIGHER TERRAIN OF WESTERN WYOMING...IN THE LEE OF THE ABSAROKA MOUNTAINS AND THROUGH THE WIND CORRIDOR FROM JUST NORTHEAST OF KRKS TO KCPR. LCL BLOWING SNOW WILL REDUCE VISIBILITY AND CREATE BRIEF WHITEOUT CONDITIONS. && .FIRE WEATHER... A STRONG STORM SYSTEM CONTINUES TO PUSH TOWARD WYOMING. SNOW AND WIND WILL INCREASE ACROSS THE RIVERTON CWA BY SUNDAY AND CONTINUE INTO MONDAY. MORE HEAVY MOUNTAIN SNOW CAN BE EXPECTED WEST OF THE DIVIDE. HOWEVER...THERE WILL BE NO IMPACT TO FIRE WEATHER DURING THIS PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING FOR WYZ019-020-022-030. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT FOR WYZ001-012>015-023-024. HIGH WIND WARNING UNTIL 5 PM MST SUNDAY FOR WYZ002-003. && SHORT TERM...KPL LONG TERM...TEAM RIVERTON AVIATION...CHURCH FIRE WEATHER...KPL
Hazardous weather outlook, Dec 27, 3:48 PM MST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 348 PM MST SAT DEC 27 2008 WYZ001>020-022>030-281200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 348 PM MST SAT DEC 27 2008 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND THE CODY FOOTHILLS THIS EVENING THROUGH SUNDAY MORNING... ...WINTER STORM WATCH FOR THE WESTERN MOUNTAINS...JACKSON HOLE AND STAR VALLEYS SUNDAY MORNING THROUGH MONDAY MORNING... ...HIGH WIND WATCH FOR EASTERN SWEETWATER COUNTY AND NATRONA COUNTY MIDDAY SUNDAY THROUGH MIDDAY MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SUSTAINED WEST WIND RANGING FROM 35 TO 50 MPH WILL DEVELOP THIS EVENING ACROSS THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS WITH WIND GUSTS BETWEEN 65 AND 80 MPH ARE EXPECTED THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG AND MOIST FLOW OF PACIFIC AIR WILL BRING PERIODS OF LIGHT TO MODERATE SNOW TO WESTERN WYOMING SUNDAY THROUGH MONDAY. SIGNIFICANT SNOWFALL AMOUNTS ARE POSSIBLE. THE HEAVIEST SNOWFALL WILL LIKELY OCCUR SUNDAY AND SUNDAY NIGHT. 10 TO 15 INCHES OF SNOW IS POSSIBLE BY MONDAY EVENING OVER THE TETONS AND THE NORTHERN SALT RIVER RANGE. LESSER AMOUNTS OF 8 TO 12 INCHES COULD OCCUR ACROSS THE SOUTHERN SALT RIVER...NORTHERN WIND RIVER AND WYOMING RANGES. LOCATIONS IN THE JACKSON AND STAR VALLEYS WILL LIKELY A TOTAL OF 3 TO 7 INCHES OF SNOW BY MONDAY EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH WILL BE POSSIBLE FROM THE GREEN MOUNTAINS TO THE CASPER AREA THIS AFTERNOON AND SUNDAY AFTERNOON. THESE WINDS WOULD IMPACT TRAVEL ALONG HIGHWAYS 220 AND 287. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WINDS IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS THIS EVENING THROUGH SUNDAY. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 2:44 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 13 hr |
| Dec 27, 4:12 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 10 hr |
| Dec 27, 4:22 PM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Park, Sublette, Teton | 10 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.